Alert archive / Colorado / Winter Storm Warnings in 2007
Winter Storm Warning 8, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this winter storm warning at Dec 25, 2007, 8:23 AM MST for 13 counties in Colorado. It was in force for 7 hr. 45 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 25, 2007, 8:23 AM MST (15:23 UTC)
- Expired
- Dec 25, 2007, 3:26 PM MST
- In force
- 7 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Adams County, CO, Arapahoe County, CO, Boulder County, CO, Broomfield County, CO, Clear Creek County, CO, Denver County, CO, Douglas County, CO, Elbert County, CO, Gilpin County, CO, Grand County, CO, Jefferson County, CO, Park County, CO, Summit County, CO
The radar
The Denver radar (KFTG), 56 km from the middle of the area, began a volume at 15:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 25, 8:23 AM MST | SNOW 0.8 | Georgetown, CO | |
| Dec 25, 8:45 AM MST | SNOW 3 | Greenwood Village, CO | |
| Dec 25, 8:45 AM MST | HEAVY SNOW 7 | 3 Ne Bergen Park, CO | |
| Dec 25, 8:48 AM MST | SNOW 3 | Jamestown, CO | |
| Dec 25, 9:05 AM MST | SNOW 5.1 | 4 W Littleton, CO | |
| Dec 25, 9:05 AM MST | HEAVY SNOW 6.2 | 4 S Evergreen, CO | |
| Dec 25, 9:33 AM MST | SNOW 4.5 | 12 Se Aurora, CO | |
| Dec 25, 9:40 AM MST | SNOW 5 | 8 Sse Byers, CO | |
| Dec 25, 9:45 AM MST | HEAVY SNOW 8.2 | Genesee, CO | |
| Dec 25, 9:50 AM MST | HEAVY SNOW 6 | Arvada, CO | |
| Dec 25, 9:53 AM MST | SNOW 4.5 | 1 Se Aurora, CO | |
| Dec 25, 10:15 AM MST | SNOW 3.7 | 2 W Boulder, CO | |
| Dec 25, 10:37 AM MST | SNOW 5.2 | 1 Ne Greenwood Village, CO | |
| Dec 25, 10:40 AM MST | HEAVY SNOW 7.2 | 2 Sw Golden, CO | |
| Dec 25, 10:45 AM MST | SNOW 5.5 | 5 Nw Denver, CO | |
| Dec 25, 11:00 AM MST | HEAVY SNOW 7.5 | 5 Wnw Conifer, CO | |
| Dec 25, 11:05 AM MST | SNOW 3.5 | 4 E Parker, CO | |
| Dec 25, 11:16 AM MST | SNOW 3.4 | 8 Se Watkins, CO | |
| Dec 25, 11:34 AM MST | HEAVY SNOW 8.2 | Ken Caryl, CO | |
| Dec 25, 11:35 AM MST | SNOW 5.5 | 1 Se Aurora, CO | |
| Dec 25, 11:38 AM MST | HEAVY SNOW 7.9 | 4 S Evergreen, CO | |
| Dec 25, 11:45 AM MST | HEAVY SNOW 9.2 | Genesee, CO | |
| Dec 25, 11:58 AM MST | SNOW 3.5 | Breckenridge, CO | |
| Dec 25, 12:00 PM MST | SNOW 3.8 | 5 Se Denver, CO | |
| Dec 25, 12:07 PM MST | HEAVY SNOW 6.6 | Wheat Ridge, CO | |
| Dec 25, 12:08 PM MST | SNOW 5.1 | 2 W Denver, CO | |
| Dec 25, 12:35 PM MST | SNOW 2.4 | 4 Ne Thornton, CO | |
| Dec 25, 12:36 PM MST | SNOW 4.1 | Broomfield, CO | |
| Dec 25, 12:40 PM MST | HEAVY SNOW 6.3 | 6 Nw Denver, CO | |
| Dec 25, 12:41 PM MST | SNOW 2.8 | 1 Nw Fraser, CO | |
| Dec 25, 12:43 PM MST | SNOW 5.5 | Parker, CO | |
| Dec 25, 12:56 PM MST | SNOW 5 | 2 Nw Arapahoe Park, CO | |
| Dec 25, 1:05 PM MST | HEAVY SNOW 6.7 | 6 Sw Evergreen, CO | |
| Dec 25, 1:15 PM MST | HEAVY SNOW 6 | 1 N Westminster, CO | |
| Dec 25, 1:25 PM MST | SNOW 4.5 | 2 W Boulder, CO | |
| Dec 25, 1:37 PM MST | HEAVY SNOW 7 | Littleton, CO | |
| Dec 25, 2:14 PM MST | HEAVY SNOW 7 | 4 E Parker, CO | DRIFTS TO 2.5 FEET. |
| Dec 25, 2:30 PM MST | SNOW 5 | 6 Wsw Elizabeth, CO | |
| Dec 25, 2:34 PM MST | HEAVY SNOW 5.4 | 2 Ene Castle Rock, CO | STORM TOTAL. |
| Dec 25, 2:41 PM MST | SNOW 3.5 | 3 N Bailey, CO | |
| Dec 25, 3:02 PM MST | HEAVY SNOW 12.6 | 4 Ene Conifer, CO | 12.6 STORM TOTAL. 8.4 SINCE 7 AM. |
| Dec 25, 3:10 PM MST | HEAVY SNOW 5 | Centennial, CO | DRIFTS OVER A FOOT. |
| Dec 25, 3:15 PM MST | HEAVY SNOW 10.5 | 4 W Littleton, CO | |
| Dec 25, 3:23 PM MST | HEAVY SNOW 6.6 | 8 Se Watkins, CO | DRIFTS TO 42 INCHES. WINDS GUSTING TO 41 MPH. |
| Dec 25, 3:24 PM MST | HEAVY SNOW 12 | 5 Ese Aspen Park, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 3.4 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 594 m above ground
- 0-6 km bulk shear
- 92 kt
- 0-1 km storm-relative helicity
- -186 m²/s²
- 0-3 km storm-relative helicity
- 217 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS45 KBOU 251523 WSWBOU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 823 AM MST TUE DEC 25 2007 ...SNOW WILL CONTINUE THROUGH THE DAY... .AN UPPER LEVEL STORM DROPPING INTO THE FOUR CORNERS REGION WILL CONTINUE TO SPREAD SNOW OVER THE FRONT RANGE AND OTHER AREAS OF THE STATE. THE SNOW WILL BE HEAVY AT TIMES...PARTICULARLY OVER THE SOUTH METRO AREA INTO DOUGLAS COUNTY. STRONG NORTHERLY WINDS ON THE PLAINS WILL RESULT IN AREAS OF BLOWING AND DRIFTING SNOW. PEOPLE PLANNING ON TRAVELING TODAY MAY WISH TO CHECK THE LATEST ROAD AND WEATHER CONDITIONS AND BE PREPARED FOR WINTER DRIVING CONDITIONS. TRAVEL MAY BECOME DIFFICULT DUE TO LOW VISIBILITIES AND ICY ROADS. COZ039>041-252330- /O.UPG.KBOU.SB.Y.0022.000000T0000Z-071226T0000Z/ /O.NEW.KBOU.WS.W.0008.071225T1523Z-071226T0000Z/ BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- INCLUDING...ARVADA...BOULDER...GOLDEN...LAKEWOOD...LONGMONT... AURORA...BRIGHTON...CITY OF DENVER... DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH...LITTLETON... PARKER...CASTLE ROCK...ELBERT...FONDIS...KIOWA...LARKSPUR 823 AM MST TUE DEC 25 2007 ...WINTER STORM WARNING IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. THE SNOW AND BLOWING SNOW ADVISORY IS NO LONGER IN EFFECT. SNOW WILL CONTINUE THROUGH THE DAY. SNOW ACCUMULATIONS OF 4 TO 8 INCHES ARE EXPECTED. THE HEAVIER AMOUNTS WILL OCCUR OVER THE SOUTH METRO AREAS INTO DOUGLAS COUNTY WITH LESSER AMOUNTS NORTH OF I-70. NORTH WINDS OF 20 TO 30 MPH WILL CAUSE SIGNIFICANT BLOWING AND DRIFTING SNOW...ESPECIALLY IN OPEN AREAS OUTSIDE THE METRO. REMEMBER...A WINTER STORM WARNING MEANS HAZARDOUS WINTER WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. SIGNIFICANT SNOW ACCUMULATIONS ARE OCCURRING OR EXPECTED. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ COZ031-033-034-252330- /O.CON.KBOU.SB.Y.0022.000000T0000Z-071226T0000Z/ WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET- INCLUDING...EAST SLOPES PARK AND NORTHERN GORE RANGES... GORE PASS...RABBIT EARS PASS...CAMERON PASS... LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE... ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS... BERTHOUD PASS...BRECKENRIDGE...EAST SLOPES MOSQUITO RANGE... EAST SLOPES SOUTHERN GORE RANGE...EISENHOWER TUNNEL... INDIAN PEAKS...KENOSHA MOUNTAINS...MOUNT EVANS... WILLIAMS FORK MOUNTAINS...WINTER PARK 823 AM MST TUE DEC 25 2007 ...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. SNOW WILL CONTINUE THROUGH THE DAY. TOTAL SNOW ACCUMULATIONS OF 3 TO 8 INCHES ARE EXPECTED IN THE MOUNTAINS OF NORTH CENTRAL COLORADO...HIGHEST AMOUNTS EAST OF THE DIVIDE. SNOW COMBINED WITH WEST TO NORTHWEST WINDS OF 20 TO 30 MPH WILL CAUSE SIGNIFICANT BLOWING AND DRIFTING SNOW. ON EXPOSED RIDGES AND THROUGH HIGH MOUNTAIN PASSES WIND GUSTS TO 50 MPH WILL BE POSSIBLE. VISIBILITY WILL BE REDUCED TO LESS THAN A QUARTER MILE AT TIMES DUE TO SNOW AND BLOWING SNOW. A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. TRAVEL MAY BECOME DIFFICULT DUE TO POOR VISIBILITIES AND ICY ROADS. $$ COZ036-252330- /O.CON.KBOU.SB.Y.0022.000000T0000Z-071226T0000Z/ JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- INCLUDING...BAILEY...CENTRAL CITY...EVERGREEN...GEORGETOWN... IDAHO SPRINGS...WESTCREEK 823 AM MST TUE DEC 25 2007 ...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. SNOW WILL CONTINUE TO DEVELOP RAPIDLY EARLY THIS MORNING AND CONTINUE THROUGH EARLY EVENING. SNOW ACCUMULATIONS OF 3 TO 7 INCHES ARE EXPECTED. NORTH WINDS OF 20 TO 30 MPH WILL CAUSE SIGNIFICANT BLOWING AND DRIFTING SNOW. THE WORST CONDITIONS WILL BE IN THE PALMER DIVIDE AREA OF EASTERN DOUGLAS AND ELBERT COUNTIES WHERE WIND GUSTS TO 35 MPH MAY CAUSE NEAR BLIZZARD CONDITIONS AT TIMES. A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. TRAVEL MAY BECOME DIFFICULT DUE TO LOW VISIBILITIES AND ICY ROADS. $$ COZ042>051-252330- /O.CON.KBOU.SB.Y.0022.000000T0000Z-071226T0000Z/ NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- INCLUDING...BRIGGSDALE...GROVER...PAWNEE BUTTES...RAYMER... STONEHAM...EATON...FORT LUPTON...GREELEY...ROGGEN...BRUSH... FORT MORGAN...GOODRICH...WIGGINS...BENNETT...BYERS...DEER TRAIL... LEADER...AGATE...HUGO...LIMON...MATHESON...FORDER...KARVAL... KUTCH...PUNKIN CENTER...CROOK...MERINO...STERLING...PEETZ... AKRON...COPE...LAST CHANCE...OTIS...JULESBURG...OVID...SEDGWICK... AMHERST...HAXTUN...HOLYOKE 823 AM MST TUE DEC 25 2007 ...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. SNOW WILL DEVELOP RAPIDLY ACROSS THE FAR NORTHEAST PLAINS THIS MORNING AND CONTINUE THROUGH EARLY EVENING. SNOW ACCUMULATIONS OF 2 TO 5 INCHES ARE EXPECTED. NORTH WINDS OF 20 TO 30 MPH WILL CAUSE SIGNIFICANT BLOWING AND DRIFTING SNOW AND POOR VISIBILITIES. A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. TRAVEL MAY BECOME DIFFICULT DUE TO LOW VISIBILITIES AND ICY ROADS. $$ 046
2 follow-up statements
000 WWUS45 KBOU 251556 WSWBOU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 856 AM MST TUE DEC 25 2007 ...SNOW WILL CONTINUE THROUGH THE DAY... .AN UPPER LEVEL STORM DROPPING INTO THE FOUR CORNERS REGION WILL CONTINUE TO SPREAD SNOW OVER THE FRONT RANGE AND OTHER AREAS OF THE STATE. THE SNOW WILL BE HEAVY AT TIMES...PARTICULARLY OVER THE SOUTH METRO AREA INTO DOUGLAS COUNTY AS WELL AS THE MOUNTAINS SOUTH OF I-70. STRONG NORTHERLY WINDS ON THE PLAINS WILL RESULT IN AREAS OF BLOWING AND DRIFTING SNOW. PEOPLE PLANNING ON TRAVELING TODAY MAY WISH TO CHECK THE LATEST ROAD AND WEATHER CONDITIONS AND BE PREPARED FOR WINTER DRIVING CONDITIONS. TRAVEL MAY BECOME DIFFICULT DUE TO LOW VISIBILITIES AND ICY ROADS. COZ034-036-260000- /O.UPG.KBOU.SB.Y.0022.000000T0000Z-071226T0000Z/ /O.EXA.KBOU.WS.W.0008.000000T0000Z-071226T0000Z/ SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- INCLUDING...BERTHOUD PASS...BRECKENRIDGE... EAST SLOPES MOSQUITO RANGE...EAST SLOPES SOUTHERN GORE RANGE... EISENHOWER TUNNEL...INDIAN PEAKS...KENOSHA MOUNTAINS... MOUNT EVANS...WILLIAMS FORK MOUNTAINS...WINTER PARK...BAILEY... CENTRAL CITY...EVERGREEN...GEORGETOWN...IDAHO SPRINGS...WESTCREEK 856 AM MST TUE DEC 25 2007 ...WINTER STORM WARNING IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. THE SNOW AND BLOWING SNOW ADVISORY IS NO LONGER IN EFFECT. SNOW...HEAVY AT TIMES WILL CONTINUE FOR MUCH OF THE DAY. SNOWFALL OF 6 TO 12 INCHES CAN BE EXPECTED IN THE FOOTHILLS AND MOUNTAINS SOUTH OF I-70. OVER A FOOT OF SNOW WILL FALL IN THE FOOTHILLS OF JEFFERSON COUNTY ALONG HIGHWAY 285. NORTH WINDS OF 20 TO 25 MPH WILL CAUSE AREAS OF BLOWING AND DRIFTING SNOW. REMEMBER...A WINTER STORM WARNING MEANS HAZARDOUS WINTER WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. SIGNIFICANT SNOW ACCUMULATIONS ARE OCCURRING OR EXPECTED. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ COZ039>041-260000- /O.CON.KBOU.WS.W.0008.000000T0000Z-071226T0000Z/ BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- INCLUDING...ARVADA...BOULDER...GOLDEN...LAKEWOOD...LONGMONT... AURORA...BRIGHTON...CITY OF DENVER... DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH...LITTLETON... PARKER...CASTLE ROCK...ELBERT...FONDIS...KIOWA...LARKSPUR 856 AM MST TUE DEC 25 2007 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. SNOW WILL CONTINUE THROUGH THE DAY. SNOW ACCUMULATIONS OF 4 TO 8 INCHES ARE EXPECTED. THE HEAVIER AMOUNTS WILL OCCUR OVER THE SOUTH METRO AREAS INTO DOUGLAS COUNTY WITH LESSER AMOUNTS NORTH OF I-70. NORTH WINDS OF 20 TO 30 MPH WILL CAUSE SIGNIFICANT BLOWING AND DRIFTING SNOW...ESPECIALLY IN OPEN AREAS OUTSIDE THE METRO. REMEMBER...A WINTER STORM WARNING MEANS HAZARDOUS WINTER WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. SIGNIFICANT SNOW ACCUMULATIONS ARE OCCURRING OR EXPECTED. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ COZ031-033-260000- /O.CON.KBOU.SB.Y.0022.000000T0000Z-071226T0000Z/ WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- INCLUDING...EAST SLOPES PARK AND NORTHERN GORE RANGES... GORE PASS...RABBIT EARS PASS...CAMERON PASS... LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE... ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS 856 AM MST TUE DEC 25 2007 ...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. SNOW WILL CONTINUE THROUGH THE DAY. TOTAL SNOW ACCUMULATIONS OF 3 TO 8 INCHES ARE EXPECTED IN THE MOUNTAINS OF NORTH CENTRAL COLORADO...HIGHEST AMOUNTS EAST OF THE DIVIDE. SNOW COMBINED WITH WEST TO NORTHWEST WINDS OF 20 TO 30 MPH WILL CAUSE SIGNIFICANT BLOWING AND DRIFTING SNOW. ON EXPOSED RIDGES AND THROUGH HIGH MOUNTAIN PASSES WIND GUSTS TO 50 MPH WILL BE POSSIBLE. VISIBILITY WILL BE REDUCED TO LESS THAN A QUARTER MILE AT TIMES DUE TO SNOW AND BLOWING SNOW. A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. TRAVEL MAY BECOME DIFFICULT DUE TO POOR VISIBILITIES AND ICY ROADS. $$ COZ042>051-260000- /O.CON.KBOU.SB.Y.0022.000000T0000Z-071226T0000Z/ NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- INCLUDING...BRIGGSDALE...GROVER...PAWNEE BUTTES...RAYMER... STONEHAM...EATON...FORT LUPTON...GREELEY...ROGGEN...BRUSH... FORT MORGAN...GOODRICH...WIGGINS...BENNETT...BYERS...DEER TRAIL... LEADER...AGATE...HUGO...LIMON...MATHESON...FORDER...KARVAL... KUTCH...PUNKIN CENTER...CROOK...MERINO...STERLING...PEETZ... AKRON...COPE...LAST CHANCE...OTIS...JULESBURG...OVID...SEDGWICK... AMHERST...HAXTUN...HOLYOKE 856 AM MST TUE DEC 25 2007 ...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. SNOW WILL DEVELOP RAPIDLY ACROSS THE FAR NORTHEAST PLAINS THIS MORNING AND CONTINUE THROUGH EARLY EVENING. SNOW ACCUMULATIONS OF 2 TO 5 INCHES ARE EXPECTED. NORTH WINDS OF 20 TO 30 MPH WILL CAUSE SIGNIFICANT BLOWING AND DRIFTING SNOW AND POOR VISIBILITIES. A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. TRAVEL MAY BECOME DIFFICULT DUE TO LOW VISIBILITIES AND ICY ROADS. $$ 046
000 WWUS45 KBOU 252226 WSWBOU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 326 PM MST TUE DEC 25 2007 ...SNOW WILL CONTINUE SOUTH OF I-70 THIS EVENING... .PERIODS OF SNOW WILL CONTINUE OVER THE AREA...MAINLY SOUTH OF I-70. SNOWFALL RATES OF AN INCH PER HOUR WILL BE POSSIBLE... ESPECIALLY OVER NORTHERN DOUGLAS COUNTY. GUSTY NORTH WINDS WILL CAUSE AREAS OF BLOWING AND DRIFTING SNOW OVER OPEN AREAS. THE SNOW WILL GRADUALLY DECREASE THIS EVENING. COZ034-036-039>041-260400- /O.CAN.KBOU.WS.W.0008.000000T0000Z-071226T0000Z/ /O.NEW.KBOU.SB.Y.0023.071225T2226Z-071226T0400Z/ SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- INCLUDING...BERTHOUD PASS...BRECKENRIDGE... EAST SLOPES MOSQUITO RANGE...EAST SLOPES SOUTHERN GORE RANGE... EISENHOWER TUNNEL...INDIAN PEAKS...KENOSHA MOUNTAINS... MOUNT EVANS...WILLIAMS FORK MOUNTAINS...WINTER PARK...BAILEY... CENTRAL CITY...EVERGREEN...GEORGETOWN...IDAHO SPRINGS... WESTCREEK...ARVADA...BOULDER...GOLDEN...LAKEWOOD...LONGMONT... AURORA...BRIGHTON...CITY OF DENVER... DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH...LITTLETON... PARKER...CASTLE ROCK...ELBERT...FONDIS...KIOWA...LARKSPUR 326 PM MST TUE DEC 25 2007 ...SNOW AND BLOWING SNOW ADVISORY IN EFFECT UNTIL 9 PM MST THIS EVENING... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SNOW AND BLOWING SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM MST THIS EVENING. THE WINTER STORM WARNING HAS BEEN CANCELLED. SNOW WILL CONTINUE ACROSS THE METROPOLITAN AREA AS WELL AS THE SOUTHERN FOOTHILLS THROUGH THE EVENING HOURS. MOST OF THE HEAVIER SNOW WILL OCCUR OVER AREAS SOUTH OF I-70 WHERE AN ADDITIONAL 2 TO 4 INCHES WILL BE POSSIBLE. ACROSS THE FOOTHILLS OF JEFFERSON COUNTY INTO NORTHEAST PARK COUNTY...UP TO 4 INCHES OF ADDITIONAL SNOW WILL FALL. NORTH WINDS OF 15 TO 20 MPH WILL CAUSE BLOWING AND DRIFTING SNOW WITH DRIFTS OF ONE TO TWO FEET POSSIBLE IN OPEN AREAS. A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. $$ COZ031-033-042>051-252330- /O.CAN.KBOU.SB.Y.0022.000000T0000Z-071226T0000Z/ WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-NORTHEAST WELD COUNTY- CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- INCLUDING...EAST SLOPES PARK AND NORTHERN GORE RANGES... GORE PASS...RABBIT EARS PASS...CAMERON PASS... LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE... ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS...BRIGGSDALE... GROVER...PAWNEE BUTTES...RAYMER...STONEHAM...EATON... FORT LUPTON...GREELEY...ROGGEN...BRUSH...FORT MORGAN...GOODRICH... WIGGINS...BENNETT...BYERS...DEER TRAIL...LEADER...AGATE...HUGO... LIMON...MATHESON...FORDER...KARVAL...KUTCH...PUNKIN CENTER... CROOK...MERINO...STERLING...PEETZ...AKRON...COPE...LAST CHANCE... OTIS...JULESBURG...OVID...SEDGWICK...AMHERST...HAXTUN...HOLYOKE 326 PM MST TUE DEC 25 2007 ...SNOW AND BLOWING SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DENVER HAS CANCELLED THE SNOW AND BLOWING SNOW ADVISORY. SNOW SHOWERS WILL CONTINUE OVER THE PLAINS THROUGH THE EVENING HOURS. AN ADDITIONAL INCH OR TWO OF ACCUMULATION WILL BE POSSIBLE ALONG WITH NORTH WINDS OF 20 TO 25 MPH WHICH WILL CAUSE BLOWING AND DRIFTING SNOW. $$ 046
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this winter storm warning went out at Dec 25, 3:45 AM MST, 4 hours 38 minutes earlier.
Area forecast discussion, Dec 25, 3:45 AM MST, 4 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
345 AM MST TUE DEC 25 2007
SHORT TERM...WATER VAPOR IMAGERY SHOWING UPPER LVL TROF CONTINUING
TO DIG S-SE ACROSS UTAH WHILE RUC/NAM QG HEIGHT TENDECIES SHOW THE
BEST HEIGHT FALLS TOWARDS THE 4 CORNERS REGION. AT THE SURFACE...SFC
COLD FRONT CONTINUES TO MOVE SOUTHWARD ACROSS EAST CENTRAL CO WITH
STRONG N-NE WINDS DEVELOPING ALONG AND BEHIND THE FRONT. NAM
CONTINUES TO PLAY CATCHUP TO THE GFS/EUROPEAN MODELS AS NOW ALL
MODELS SHOW THE UPPER LOW TRACKING ACROSS 4 CORNERS REGION AND THEN
INTO SRN NEW MEXICO BY LATER THIS EVENING. NAM SHOWING A GOOD 2-4
INCHES OF SNOW ACROSS NERN CO...WHILE HIGHER AMOUNTS OF 4-5 INCHES
SOUTH AND EAST OF DENVER. GFS SLIGHTLY HIGHER AMOUNTS WTIH 3-6
INCHES OVER THE ENTIRE AREA. EVEN THOUGH THE BEST QG VERTICAL
VELOCITIES WILL BE SOUTH OF US...UPSLOPE FLOW UP TO MTN TOP AND
STEEP LAPSE RATES SHOULD BE ABLE TO PRODUCE CLOSE TO MODEL SNOW
OUTPUT NUMBERS. EVENING SHIFT ALREADY HOISTED ADVISORIES FOR A
CHUNK OF CWA AND WILL ALSO ADD THE REST OF NERN CO TO THE
ADVISORIES. AMOUNTS MAY BE MARGINAL BUT COUPLED WITH STRONG WINDS
THERE WILL BE QUITE A BIT OF BLOWING SNOW. WITH ALL THE TRAVEL TODAY
ON THE CHRISTMAS HOLIDAY...ADVISORIES SEEM THE BEST WAY TO GO. THE
ADVISORY FOR THE MTNS WILL BE MARGINAL...ESP THIS AFTN AS MTN TOP
FLOW TURNS N-NE AND AMOUNTS WILL FAVOR LOCATIONS EAST SLOPES OF THE
DIVIDE. WILL LET DAY SHIFT WATCH TENDENCIES BEFORE DE-HOISTING IN
THE MOUNTAINS.
DUE TO SLOWER STORM MOVEMENT KEPT SOME LIKELY POPS OVER FAR
EASTERN/SERN PTNS OF CWA THIS EVENING BEFORE GRADUAL CLEARING OUT
LATER TNT.
.LONG TERM...THE PROGRESSIVE AND GENERALLY ACTIVE PATTERN OF THE
PAST COUPLE WEEKS LOOKS LIKE IT WILL CONTINUE FOR AT LEAST ANOTHER 7
DAYS. AFTER TODAYS UPPER TROUGH MOVES EAST OF THE REGION LATER
TONIGHT...ANOTHER TROUGH WILL BEGIN CARVING ITS WAY TOWARDS THE FOUR
CORNERS. THE GFS AND NAM ARE NEARLY IDENTICAL IN BRINGING THE
TROUGH AXIS OVER THE FOUR CORNERS AROUND 12Z ON THURSDAY. EACH
MODEL ALSO DEVELOPS WEAK CYCLOGENESIS OVER THE TEXAS PANHANDLE
THROUGH THURSDAY AFTERNOON. 500 MB TEMPERATURES WILL DROP BELOW
-30C OVER COLORADO...LEADING TO AN UNSETTLED AIRMASS. MODEL
SOUNDINGS INDICATE THE AIRMASS WILL BE SATURATED UP TO 400 MB WITH
LOW STATIC STABILITY. ALL OF THESE INGREDIENTS COMBINED WITH
QUASI-GEOSTROPHIC FORCING FOR ASCENT POINT TOWARDS ANOTHER ROUND OF
PRECIPITATION ACROSS THE FORECAST AREA. HAVE BUMPED UP THE POP
GRIDS TO THE HIGH SCATTERED CATEGORY. TEMPERATURES WILL ALSO BE
QUITE COLD...IN THE LOWER TO MID 20S IF MOS GUIDANCE IS CORRECT.
THURSDAY AND FRIDAY MORNINGS MAY ALSO SEE SINGLE DIGIT LOWS ACROSS
THE PLAINS...AS THE UPPER TROUGH TRAVERSES ACROSS THE REGION.
OVER THE WEEKEND...A BROAD TROUGH WILL LINGER OVER COLORADO WITH
MODERATE TO STRONG WESTERLY FLOW ALOFT. STRONG WINDS IN THE
MOUNTAINS MAY PRODUCE OROGRAPHIC SHOWERS AT TIMES. ON THE PLAINS...
TEMPERATURES SHOULD MODERATE TO NEAR NORMAL FOR THE SATURDAY THROUGH
MONDAY PERIOD. CONDITIONS WILL ALSO BE DRY. BEYOND THAT...THE GFS
AND ECMWF ARE SHOWING AMPLIFICATION TO THE UPPER PATTERN WITH
RIDGING ALONG THE WEST COAST AND A DEEPER...COLDER TROUGH CARVING
OUT OVER THE ROCKY MOUNTAIN REGION. AT FIRST BLUSH...THIS WOULD
INDICATE A RATHER COLD PERIOD ACROSS COLORADO FOR THE MIDDLE PART OF
NEXT WEEK.
&&
.AVIATION...A COLD FRONT WILL AFFECT THE AIRPORTS AFTER 06Z WITH
WINDS INITIALLY BECOMING NWLY. THE WINDS WILL THEN SHIFT TO A
NORTH-NORTHEAST COMPONENT BY 10Z...WHICH WILL PROVIDE FOR BETTER
UPSLOPE. AT THIS TIME...SNOW ACCUMULATION OF 1 TO 2 INCHES CAN BE
EXPECTED FOR DIA AND KBJC...WITH UP TO 3 INCHES FOR KAPA. BEST TIME
FRAME FOR SNOW ACCUMULATION LOOKS TO BE BETWEEN 15Z AND 21Z. MVFR
CONDITIONS CAN BE EXPECTED DURING THIS PERIOD...WITH A SLIGHT CHANCE
OF IFR CONDITIONS. CONDITIONS TO IMPROVE BY TUESDAY EVENING.
&&
.BOU WATCHES/WARNINGS/ADVISORIES...SNOW AND BLOWING SNOW ADVISORY
NORTH CENTRAL MOUNTAINS...ZONES 31..33..34 FOR
TODAY UNTIL 5 PM.
.SNOW AND BLOWING SNOW ADVISORY FOR THE SOUTHERN
FOOTHILLS...DENVER AND THE NORHTEAST PLAINS 5 AM TO 5 PM
TODAY..ZONES..39>41..43>51.
&&
SWE/KDRBYHazardous weather outlook, Dec 25, 5:44 AM MST, 2 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK...DELAYED NATIONAL WEATHER SERVICE DENVER CO 544 AM MST TUE DEC 25 2007 COZ030>051-251800- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 544 AM MST TUE DEC 25 2007 ...SNOW ACROSS MUCH OF COLORADO THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SNOW WILL CONTINUE THROUGH THIS EVENING OVER THE ENTIRE AREA...BEFORE DIMINISHING THIS EVENING. THE SNOW MAY BE HEAVY AT TIMES ACROSS THE SOUTHERN FRONT RANGE FOOTHILLS AND STRETCHING ACROSS EASTERN COLORADO WITH SNOWFALL RATES AROUND AN INCH PER HOUR AT TIMES. SNOW ADVISORIES HAVE BEEN POSTED FOR MUCH OF NORTHEAST COLORADO WITH 3 TO 6 INCHES OF SNOW POSSIBLE BY THIS EVENING. THE HIGHER AMOUNTS WILL BE FROM DENVER SOUTH AND EAST. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY COLD TEMPERATURES ARE EXPECTED TO CONTINUE ACROSS THE NORTHEAST PLAINS AND IN THE NORTH CENTRAL MOUNTAINS OF COLORADO THROUGH THE END OF THE WEEK. MORNING LOW TEMPERATURES ON THURSDAY AND FRIDAY ARE LIKELY TO BE IN THE SINGLE DIGITS AT MANY LOCATIONS ACROSS THE PLAINS. AFTERNOON TEMPERATURES WILL ALSO REMAIN BELOW FREEZING DURING THE LATTER HALF OF THE WEEK. A WEATHER DISTURBANCE MOVING ACROSS THE STATE ON THURSDAY WILL PRODUCE MORE SNOW IN THE MOUNTAINS AND ON THE PLAINS. LIGHT TO MODERATE SNOW ACCUMULATIONS WILL BE POSSIBLE. PERIODS OF SNOW AND GUSTY WINDS WILL CONTINUE IN THE MOUNTAINS THROUGH THE WEEKEND WHILE DRY AND MILD CONDITIONS SPREAD ACROSS THE PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. ENTREKIN/DANKERS
In the hours before
Local storm report, Dec 25, 7:20 AM MST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
720 AM MST TUE DEC 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0718 AM SNOW 3 NNE BAILEY 39.43N 105.44W
12/25/2007 M2.5 INCH PARK CO TRAINED SPOTTER
0704 AM SNOW 4 NW THORNTON 39.93N 105.01W
12/25/2007 M1.2 INCH ADAMS CO TRAINED SPOTTER
0700 AM SNOW 11 NNW GLENDEVEY 40.93N 106.03W
12/25/2007 M1.5 INCH LARIMER CO CO-OP OBSERVER
0655 AM SNOW 2 W BOULDER 40.03N 105.29W
12/25/2007 M1.3 INCH BOULDER CO NWS EMPLOYEE
0651 AM SNOW 7 NE DENVER 39.80N 104.87W
12/25/2007 M2.4 INCH ADAMS CO CO-OP OBSERVER
0647 AM SNOW WESTMINSTER 39.88N 105.05W
12/25/2007 M2.5 INCH ADAMS CO NWS EMPLOYEE
&&
FREDINThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 25, 3:26 PM MST | Snow and Blowing Snow Advisory | BOU | Adams, Arapahoe, Boulder, Broomfield, Clear Creek, Denver and 7 more | 6 hr |
Nearby
Winter Storm Warnings in Colorado, 2007Every winter storm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.